Obesity Support Group

This community is dedicated to those of us struggling with obesity. Obesity is thought to be a significant risk factor in certain health conditions, leading to increased mortality. Find the support you need by sharing your story, asking questions, and learning from others on how they have coped.

0 Online
0 Online

Phentermine and Topamax?

I am on Topamax for my migraines and I was letting my general practitioner know for his records when he got kind of excited and brought up a study that had been done on the effectiveness of using Topamax and Phentermine in combination for weight loss. Since I am obese and just found out my cholesterol is abnormal he thought it was a good segway to tell me losing some weight would be a good idea.

I told him I have lost 30 pounds on my own but that I'd be open to the idea of a little help. So I accepted the script, filled it and took the first pill today. I'm not sure I like the way I feel on these. The energy was great at first but then I kinda of crashed. Also, I've been kinda nauseated and generally feeling "off" since crashing.

I'm not sure if I should give it another try tomorrow and see how I feel or just call my doctor. Wondering if anyone has any experience with Phentermine they'd like to share? Good, bad, neutral...

Replies

chitownangel
chitownangel

UPDATE: Okay, so it is 3:30 in the morning and I still haven't gotten much sleep. I am never on the computer at this time. Even when I am manic (I am bipolar)! I took that pill at 6 in the morning!

Now I don't want to give up on them so quickly but I'm thinking that splitting tomorrow's dose in half might be best. Has anyone else had this dramatic an effect??
deleted_user
deleted_user

I had a TERRIBLE experience with those two drugs. I went to a weight loss doctor who prescribed those to me. I did very good on them for the first three months. Total I lost 75lbs. Then they just stopped working. My sister in law had the same problem. I gained it all back due to other complications. However, I started having panic attacks while I was on them and they stuck around after I stopped taking them. At time I will have three or four in one day. I would talk to your doctor if you notice anything at all amiss. I believe those are medications you have to gradually take yourself off of though. You could have bad withdraw if you just stop taking it. Of course medications effect each person in different ways but I wanted to share my experience so you might proceed with caution. If you have any questions feel free to write me.
chitownangel
chitownangel

I am actually only on 75 mg of Topamax (25 mg am / 50 mg pm) and 37.5 mg of Phentermine (am only). I ended up splitting the Phentermine in half and taking half at 7 am and the other half around 10 or 11 am. Felt MUCH better!

I actually lost 2 pounds in 24 hours which is actually quite a lot. That's usually what you are supposed to lose in a WEEK when not on meds. Not sure if this is normal?

I had read online that tapering off is ideal. Thank you so much for sharing your experience!
deleted_user
deleted_user

I was on welbumtion ( however you spell that, i hope you know what i'mm talking about) its actually a anti deprasant, and i did great on it, it made my appetite very low... maybe try that one? but sometimes with bi polorness (i am also bi polor) it can affect our moods.
deleted_user
deleted_user

I'm currently taking 100mg of Topamax, likely to be increased next week by my psychiatrist, he's the one that prescribed it to me for my Binge Eating due to the medications that he has me on due to my mental health. I have had no side effects with Topamax so he said he might also add something else to help. Will see what that is.
deleted_user
deleted_user

hello chitwnangle... i am currently on phentermine 37.5 and i hve strggled with this pill for quite somtime , what i mean by that is i have takn the whole pill and felt absolutly horrblie, will never do that again, i even cut it in half in the past but still felt sick to my stomach, weak jittery drymouth , so i stopped again cause couldnt deal with the symtoms, but was so desperate to lose this 25pnds tried it again now i am taking half of the 37.5 phentermine with food and have no problems at about 10-1030 am every day since 04-16-2005 but havent lost a pnd yet???? i wonder if i should take half in am and half in pm you feed bak will be great and plzz keep me posted chitwn girl, oh i forgot to add i wake up every night and snak on anything i get my hands on i need help with that pro. as well
deleted_user
deleted_user

sorry chitwn girl i said i been takn half of the 37.5 phentermine since 04-16-05 i meant i have been takn it since 04-16-12 sorry
deleted_user
deleted_user

How do u get it? My doctor told me it was dangerous. They said it was the equvalent of speed or coke. Am I thinking of something else? If it is i am not interested. if u feel like it let me know. I need a good appitie suppresant.
chitownangel
chitownangel

Nicole1644: Are you watching what you eat and exercising? I've read online that this pill works best when you are. I've lost 6 pounds in 5 days...if you haven't lost anything try drinking more water and eating foods higher in fiber. It will make you feel fuller longer and you will consume less calories.
chitownangel
chitownangel

Genie1: I never asked for it. My doctor suggested it. Every doctor is different. It is speedy but I wouldn't liken it to coke though. It actually reminds me of Ephedra. If you've ever taken an herbal weight loss product that had Ephedra in it before it got pulled from the market, it is a lot like that except that my heart used to race with Ephedra and it doesn't with Phentermine. First few days I had a TON of energy, dry mouth and a suppressed appetite. The energy is more manageable now that I am used to it.
deleted_user
deleted_user

Ya, I think it is great it works for you. My doctor said she thought it was dangerous. Some doctors are like that.
deleted_user
deleted_user

Most cities have weight loss clinics that give it to you, thos visits get really expensive, as the want you to come every week and don't take insurance! I was lucky enough to find a doc who gives me a 30 day supply and I found a disount card online that cuts the price by half.

Chitown, you have to make sure that you eat, even when the pill makes you feel llike you don't want to, if you know you need to, make yourself eat. That help with the tummy issues, plus could you be constipated (I know, tmi)? Phen causes that too.
deleted_user
deleted_user

thanks chitown girl noooo i hve been eating pretty bad but i am starting this 4 mile walk at home and drkn more water, i am soo desperate can u plzzzz tell , me wut else can i do / thanks again
deleted_user
deleted_user

thanks chitown girl noooo i hve been eating pretty bad but i am starting this 4 mile walk at home and drkn more water, i am soo desperate can u plzzzz tell , me wut else can i do / thanks again
deleted_user
deleted_user

thanks chitown girl noooo i hve been eating pretty bad but i am starting this 4 mile walk at home and drkn more water, i am soo desperate can u plzzzz tell , me wut else can i do / thanks again